What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 30, 5:59 PM CST, 55 minutes earlier.
Area forecast discussion, May 30, 5:59 PM CST, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
659 PM CDT Thu May 30 2024
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 156 PM CDT Thu May 30 2024
The latest severe weather/mesoanalysis analysis shows a dryline
well to our west over extreme SE New Mexico into the Trans Pecos
and an outflow boundary extended from south of the I-20 corridor
on west into the Permian Basin. Scattered thunderstorms are
located along this boundary as it continues to move slowly south.
The most unstable air is located south of the outflow boundary
with SBCAPES of 3000 to 4000 J/kg across the southern half of the
area. Also, effective shear values are 35 to 45 knots.
Thunderstorms will continue along the outflow boundary this
afternoon and may become severe in the next few hours across the
northern half of the area. Other storms, probably supercells will
develop along the dryline to our west over the southern Permian
Basin and Trans Pecos and move east into the western part our area
and merge with the outflow boundary storms by early this evening
and move east- southeast across much of the area to possibly the
I-10 corridor late this evening. Some storms will be severe with
the main hazards being very large hail, significant damaging
winds(possibly 80 mph) and a few tornadoes, especially near any
boundaries. The best penitential for more organized severe
weather will be in the Enhanced risk area or north of an Sterling
City to San Angelo to Brady line, but this area may shift a little
south. The convection will decrease in intensity after midnight
with maybe still a few isolated marginal severe storms. For
Friday, another day of scattered thunderstorms with a few severe
storms possible due to strong instability and good deep layer
shear. Will have to see how tonight's convection plays out and
where the outflow boundaries setup for tomorrow and also the
dryline to our west.
&&
.LONG TERM...
(Friday night through next Thursday)
Issued at 156 PM CDT Thu May 30 2024
By Friday evening, most model data generally agrees that our best
chances for convection will occur earlier in the day on Friday. With
that in mind, will keep PoPs limited to 30% or less for Friday
evening and overnight. Another shortwave is expected to move through
the area during the Saturday afternoon and evening timeframe, which
will continue the shower and thunderstorm chances going into
Saturday afternoon/evening. Additional shortwave energy, although
somewhat weaker is expected to move through on Sunday as well. The
best chances for precipitation associated with this feature will be
north of Interstate 10. Although it's not possible to reliably
predict whether or not these storms will be severe more than a
couple days out, it's certainly possible that additional severe
weather could occur either Saturday or Sunday.
By early next week, upper level ridging is expected to develop over
our area, which is expected to stifle precipitation chances, as well
as result in temperatures warming back up into the upper 90s to
around 100 degrees.
&&
.AVIATION...
(00Z TAFS)
Issued at 654 PM CDT Thu May 30 2024
The main concerns are with placement and timing of convection, and
with low cloud development late tonight into midday Friday. Despite
the favorable environment for severe storms, with considerable
high cloud cover overspreading the area early this evening from
West Texas storms, our area has a lack of development early this
evening. Even the hi-res models are struggling with this scenario. As
a result, needed to pull the mention of TSRA from our TAF sites
this evening. Will monitor radar trends and amend TAFs as needed
going into tonight. With thunderstorm development over the Texas
Panhandle, a Mesoscale Convective System (MCS) appears to be
taking shape, and this could become our main focus for late
tonight through Friday morning. In addition, if storms southwest
of Lubbock merge into a cluster, could move southeast toward the
western Big Country and northwestern Concho Valley tonight (ahead
of the storm complex currently over the Texas Panhandle). Outside
of the convective activity, should have some low cloud development
and expansion late tonight into mid- morning Friday with MVFR
ceilings. South to southeast winds are expected ahead of any
thunderstorm clusters or MCS, and strong, gusty northwest or north
winds would likely accompany storm clusters or MCS on the leading
edge.
Have a considerable amount of uncertainty with placement/timing of
thunderstorms over the next 12-18 hours, and anticipate updates
with the TAFs as this unfolding convective situation becomes more
clear.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 89 65 81 67 / 30 80 40 20
San Angelo 94 68 88 69 / 20 50 30 10
Junction 95 71 92 72 / 20 40 30 20
Brownwood 88 65 81 68 / 30 80 50 20
Sweetwater 91 65 83 68 / 30 70 40 20
Ozona 91 70 92 69 / 20 20 10 10
Brady 89 67 81 69 / 20 70 40 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...21
LONG TERM....20
AVIATION...19
Hazardous weather outlook, May 30, 1:06 PM CST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
206 PM CDT Thu May 30 2024
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-311915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
206 PM CDT Thu May 30 2024
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are expected to increase in coverage this afternoon
and into tonight across West Central Texas, especially across the
northern half of the area north of a Sterling City to San Angelo
to Brady line. Very large hail, damaging winds, a few tornadoes and
heavy rainfall are the primary threats.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Scattered thunderstorms will be possible each day through the rest
of the week and into the weekend. Some of these storms will be
strong and reach severe levels, with large hail and damaging winds
the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
tonight.
In the hours before
Special weather statement, May 30, 3:10 PM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
410 PM CDT Thu May 30 2024
TXZ066-072-073-302200-
Runnels TX-Tom Green TX-Concho TX-
410 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TOM GREEN...
SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES THROUGH 500 PM
CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miles, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paint Rock, Miles, Lowake, Rowena, The Intersection Of Us-
83 And Ranch Road 1929, and The Intersection Of Ranch Road 380 And
Ranch Road 381.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Texas.
&&
LAT...LON 3146 10019 3155 10030 3177 10013 3151 9986
TIME...MOT...LOC 2109Z 230DEG 13KT 3156 10015
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TPSpecial weather statement, May 30, 3:58 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 PM CDT Thu May 30 2024
TXZ073-154-302245-
McCulloch TX-Concho TX-
458 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCCULLOCH AND
SOUTHEASTERN CONCHO COUNTIES THROUGH 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm over
Melvin, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brady, Melvin, Brady Lake, Lohn, and Pear Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3106 9960 3107 9961 3109 9961 3109 9964
3118 9976 3140 9947 3112 9924
TIME...MOT...LOC 2158Z 237DEG 18KT 3117 9959
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TPSpecial weather statement, May 30, 6:23 PM CST, 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
723 PM CDT Thu May 30 2024
TXZ054-127-310100-
Nolan TX-Taylor TX-
723 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NOLAN AND NORTHERN
TAYLOR COUNTIES THROUGH 800 PM CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Butman, or 7 miles northwest of Coronados Camp, moving east at
55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abilene, Merkel, Tye, Buffalo Gap, Potosi, View, Caps, Hamby, Dyess
Afb, Impact, Camp Butman, and Kirby Lake.
This includes Interstate 20 between Mile Markers 269 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3227 9963 3225 10018 3241 10022 3252 9988
3252 9963
TIME...MOT...LOC 0023Z 250DEG 46KT 3233 10007
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TPSpecial weather statement, May 30, 6:27 PM CST, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
727 PM CDT Thu May 30 2024
TXZ054-066-127-139-310115-
Runnels TX-Nolan TX-Coleman TX-Taylor TX-
727 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COLEMAN...
SOUTHEASTERN NOLAN...SOUTHERN TAYLOR AND NORTHERN RUNNELS COUNTIES
THROUGH 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm over
Happy Valley, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winters, Tuscola, Lawn, Novice, Wingate, Happy Valley, Bradshaw,
Coronados Camp, Crews, Lake Abilene, Camp Tonkawa, Shep, Wilmeth,
Ovalo, Drasco, Pumphrey, Goldsboro, and Lake Winters Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3191 9962 3196 10022 3225 10018 3227 9963
TIME...MOT...LOC 0026Z 266DEG 36KT 3210 10010
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TPSpecial weather statement, May 30, 6:37 PM CST, 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
737 PM CDT Thu May 30 2024
TXZ169-310130-
Kimble TX-
737 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KIMBLE COUNTY
THROUGH 830 PM CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm near
Us-83 Near The Kerr-
Kimble County Line, or near Segovia, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Segovia and Us-83 Near The Kerr-Kimble County Line.
This includes Interstate 10 between Mile Markers 459 and 474.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3035 9986 3059 9961 3037 9942 3028 9966
3029 9976
TIME...MOT...LOC 0037Z 231DEG 17KT 3036 9974
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TPNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187134, 1187133, 1186328, 1187135, 1186331, 1186337, 1186336, 1186333, 1186334, 1186338, 1186339, 1186341, 1188987, 1187159, 1187144, 1187137, 1187142, 1186342, 1187139, 1186343, 1186345, 1186344, 1187141, 1189003, 1186347, 1187145, 1187147, 1187143, 1186346.